Alert archive / Illinois / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 10, NWS Lincoln, IL

February 26, 1996Mason County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 26, 1996, 10:28 AM CST for Mason County, Tazewell County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 1996, 10:28 AM CST (16:28 UTC)
Expired
Feb 26, 1996, 11:30 AM CST
In force
62 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Mason County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1996-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1996-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KSPI 261633 RRA
SVRSPI
ILC125-179-261730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1028 AM CST MON FEB 26 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN CENTRAL ILLINOIS
 
   ...NORTHERN MASON COUNTY...SOUTHERN TAZEWELL COUNTY
 
AT 1030 AM CST...RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES
SOUTHWEST OF PEORIA...SOUTH OF THE TOWN OF LEWISTOWN IN FULTON COUNTY. T
STORM WAS MOVING TO THE EAST AT 30 MPH AND WILL MOVE INTO NORTHERN MASON
AND SOUTHERN TAZEWELL COUNTIES BY 1045 AM.
 
THE MAIN THREAT WITH THIS STORM WILL BE LARGE HAIL.
 
FRIEDERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:07 AM CST, 8 hours 21 minutes earlier.

Area forecast discussion, Feb 26, 2:07 AM CST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
207 AM CST MON FEB 26 1996

06Z SFC ANALYSIS SHOWS WF ACROSS NRN IL WITH TEMPS TO THE S OF FRONT IN
THE 50S AND 60S.  ALSO...50+ DEWPTS ARE AS FAR N AS UIN...SPI AND CMI.
AS OF 745Z...88D INDICATED A FEW TRW/S MIXED WITH THE AREA OF RAIN...
MAINLY N OF WF.  ALSO...SOME RW/S ARE MOVING INTO WRN IL...JUST S OF
STL.

MOST OF C IL IS IN A MDT RISK AREA FOR SVR TRW THIS AFTERNOON.  00Z ETA
RUN SHOWS A VORT MAX MOVG THRU C IL THIS MORNING WITH THE FIRST BATCH
OF RW/TRWS AND A SECOND...STRONGER VORT MAX MOVG INTO THE AREA BY 06Z
TONIGHT.  PLENTY OF MOISTURE WILL CONT TO ADVECT INTO THE AREA WITH A
STRONG 850 JET DVLPG BY THIS EVENING.  TvEMPS SHOULD RISE INTO THE LOW
TO MID 60S (RECORD HIGHS-67/1932 FOR SPI AND 65/1932 FOR PIA) TODAY...
WITH S TO SW WINDS AROUND 10 TO 15 MPH.

PIA  64/50 66
SPI  67/52 87
DEC  66/51 87
CMI  64/50 87

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 10:15 AM CSTSevere Thunderstorm WarningILXFulton45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.